Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Jun 19, 2003, 6:22 PM EDT for Duplin County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2003, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 19, 2003, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMHX 192225
FFWMHX
NCC061-200115-
BULLETIN - EAS ACTIVATION REQUIRED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
622 PM EDT THU JUN 19 2003
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL FLOODING DOWNPOURS
FROM 5 MILES EAST OF POTTERS HILL TO 10 MILES SOUTHWEST OF ROSE
HILL...OR FROM 8 MILES EAST OF BEULAVILLE TO 10 MILES WEST OF
WALLACE...MOVING EAST AT 15 MPH. ADDITIONAL SHOWERS AND STORMS
WITH HEAVY RAIN WILL MOVE OVER THE COUNTY BETWEEN 7 AND 9 PM.
* FLOODING CAN BE EXPECTED IN AND AROUND...
BEULAVILLE...AND...ROSE HILL.
GREENEVERS.
CHINQUAPIN.
CYPRESS CREEK.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AND ROADS...AS WELL AS FARMLAND ALONG THE BANKS
OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE.
$$
LAT...LON 3518 7780 3517 7812 3474 7819 3474 7769
3495 7766
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:45 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 245 PM EDT THU JUN 19 2003 SHORT TERM (TONIGHT-SAT): WITH WEAK FORCING ACROSS THE CWA AT THE CURRENT TIME...ACTIVITY IS CURRENTLY LIMITED TO SOME SHWRS ALONG THE OUTER BANKS AND A FEW SHOWERS INLAND. WITH WEAK LEE-SIDE TROF ACROSS THE ERN PIEDMONT AND A VERY MOIST AIRMASS...WILL CONTINUE HI CHC POPS OVERNIGHT AS SHWRS/TSTMS COULD FORM INLAND AND MOVE TOWARD THE COAST AND ADDITIONAL SHWRS LIKELY WILL FORM ALONG AND JUST OFF THE COAST. FOR FRIDAY...COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION WITH ENHANCED H7-H5 OMEGA AND WILL CONTINUE PREVIOUS TRENDS OF LIKELY POPS FOR FRIDAY TO ABOUT MIDNIGHT OR SO FRIDAY NIGHT. AXIS OF UPPER LOW TO FINALLY MOVE OFFSHORE BY EARLY SATURDAY WITH DRYING TO ENSUE. WILL CONTINUE SOME WRAPAROUND CLOUDINESS FOR SAT INTO SAT NIGHT WITH MAX TEMPS SLIGHTLY COOLER THAN FRIDAY WITH WEAK CAA. EXTENDED: LARGE SFC HIGH TO BUILD OVER THE SOUTHEAST WITH UPPER RIDGING TO BRING A MUCH NEEDED DRY SPELL TO THE REGION. TEMPS SHOULD GET QUITE WARM BY EARLY NEXT WEEK AS H8 TEMPS CLIMB TO 18C WITH A WESTERLY SFC FLOW. THIS SHOULD BRING MAXES INTO THE 90S AWAY FROM THE WATER WITH SOME MIDDLE 90S OVER THE CSTL PLAINS. WILL BRING IN SOME CLOUDINESS ON SKY GRIDS THURSDAY. MARINE: SW WINDS WILL CONTINUE OVER OUR WATERS UNTIL FRONT GOES THRU TOMORROW NIGHT. SEAS IN THE 4-5 FT RANGE TONIGHT DROPPING TO 3-4 FT TOMORROW MORNING. HIGH PRES BUILDING INTO THE REGION SAT NIGHT-TUE MORNING WITH LIGHT NW-W WINDS THEN HIGH MOVES OFFSHORE LATER TUE AND WINDS GO SW AGAIN BUT GENERALLY 10 KT OR LESS. .MHX...NONE. FCSTID = 11/12 MHX 72 84 62 81 / 40 60 60 00 EWN 71 83 63 81 / 40 60 60 00 HSE 71 80 66 78 / 40 60 60 00 PGV 71 82 61 83 / 40 60 60 00 COLLINS/SHAFFER
Hazardous weather outlook, Jun 19, 4:55 AM EDT, 13 hours 27 minutes before
NCZ029-044>047-079>081-090>095-098-103-104-191045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 455 AM EDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT AND FRIDAY WITH LOCAL HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAC
In the hours before
Special weather statement, Jun 19, 5:57 PM EDT, 25 minutes before
NCZ046-047-081-090-092>094-098-103-192300- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 557 PM EDT THU JUN 19 2003 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...MAINLAND HYDE... CRAVEN...JONES...DUPLIN...PAMLICO...MAINLAND DARE...OUTER BANKS DARE AND TYRRELL COUNTIES UNTIL 700 PM EDT... AT 557 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 11 MILES NORTHEAST OF KITTY HAWK TO 6 MILES NORTH OF WALLACE...OR FROM 10 MILES EAST OF DUCK TO 6 MILES NORTH OF WALLACE...MOVING EAST-SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MANNS HARBOR AT 600 PM EDT...NAGS HEAD AT 605 PM EDT...MANTEO AT 610 PM EDT...ORIENTAL AT 615 PM EDT...ENGELHARD AT 620 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BAYBORO...HAVELOCK...JACKSONVILLE...KILL DEVIL HILLS AND SWANQUARTER. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. WS
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:45 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 19, 6:45 PM EDT | Special Marine Warning | MHX | 60 min |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.